Hello Everyone, Another Ringer Here (Tinnitus Started from Antidepressant Venlafaxine)

Discussion in 'Introduce Yourself' started by matbrz, Mar 12, 2019.

    1. matbrz

      matbrz Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      AD's drug- Venlafaxine
      Hello everyone, I wanted to share my story with you, maybe some veterans from the forum have some good advice for me :)

      I believe my story is pretty unique. I was a teenager with perfect life until i got severe acne. After 2 years I decided it was time to start doing something with it. I went to dermatologist and he prescribed Isotretinoin on the first visit - (Roaccutane I believe is the brand name), he told me that the drug is perfectly safe and not to read the horror stories on the web - well to be honest it was exactly what I wanted to hear.

      After 3 months of treatment I developed severe anxiety and depression (the sadness from acne was nothing compared to it), I stopped the treatment and went to psychiatrist. As my core problem was insomnia he put me on Mirtazapine. The drug helped me sleep but put me in a zombie mode, and because after 3 months it hadn't helped me, my doctor decided to add Venlafaxine to my therapy - that was my second worst decision in my life (after touching Isotretinoin).

      After only 2 days I started to hear loud ringing all inside my head all the time. Doctor said it will be temporary and to continue the drug but I was so scared I stopped the drug. The ringing went down but never stopped, it changed a bit and stayed only in my right ear, it was not so loud, I heard it only in silence. So I had terrible depression and tinnitus. It was those 6 months that I believe ruined my life.

      But life went on, I slowly tapered Mirtazapine from 30 mg to the quarter of 15 mg pill (3.75 mg).

      I had audiologist do tests on me and I have no hearing loss at all. I habituated at some point, and as my depression alleviated a bit it changed into dysthymia.

      So fast forward 6 years (there were better and worse times, but nothing was the same as before I took these awful meds). After plane flight and some diving I got middle ear infection, tinnitus spiked, I was more and more depressed, to the point where I went to the psychiatrist again (the professor of local Medical University, he stated I was depressed and prescribed Prozac stating that it can't affect tinnitus. I was so desperate that I believed and it again spiked my tinnitus. I took only 7 doses and went off of it, because my new tinnitus was 24/7. My tinnitus lowered a bit but it never went to my baseline level which I had habituated to earlier.

      It sucks so much, I'm 25 and think I have lost my life. I'm almost sure it is a brain problem as I can see anxiety can ramp up the tinnitus to the sky, but it is some hellish loop, anxiety -> tinnitus -> even more anxiety -> louder tinnitus.

      I don't know what to do, I'm depressed but can't touch drugs because more tinnitus would make me suicidal I think.

      I can't get proper help, all doctors who hear of my tinnitus propose some vascular drugs, and almost everyone neglects that the tinnitus came from ADs, even if there is info in the Venlafaxine leaflet that tinnitus is a frequent side effect.

      Do you have any advice? I tried Alprazolam, it made me calm, but the tinnitus was the same, I slept well, but the next day I believe it was louder.

      Anyone has any idea? If it's a brain problem as I believe it is, maybe there could be some magic switch. Any suggestions what to try?

      It's such a horror story, I think it would be easier to accept my tinnitus if it was after hundreds of concerts, but I got hit with it when I so desperately needed help.
       
    2. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      I took Accutane in high school for acne. it caused suicidal thoughts and life long depression. the depression did lessen over the years but never completely gone. last year I developed anxiety panic disorder. then anxiety caused insomnia. my heart wouldn't slow down when I tried to sleep. I needed to take Ativan to finally sleep but wanted to get of Benzos asap because they are highly addictive and can make your anxiety and tinnitus worse when trying to get off them. So I tried every natural remedy for anxiety that I could find. what worked for me and what got me off Ativan was a combination of PharmaGABA, Magnesium, Alcohol Free Passion Flower drops and a vegetable soup I make myself with 12 different items and eat every day because the vitamins and minerals help the brain manage anxiety levels. It may help you, too.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      matbrz

      matbrz Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      AD's drug- Venlafaxine
      @another sean Thanks a lot for your answer, but it is devastating in some way, I still hope that someday I will wake up and depression will be gone. This drug should be banned or at least given only in hospitals as a last resort. This shit fries up brains.

      Did you try any drugs for depression? I still don't believe that taking 3 drugs in my life, two gave me probably life lasting horrible side effects. There is too much misfortune in my story. Hope modern medicine will come with some answers in the next years, because my life basically turned into a game of survival. Although all in my life is otherwise good, something feels very incorrect inside, this drug turned something in me, and tinnitus after Effexor is just too much.
       
    4. AUTHOR
      AUTHOR
      matbrz

      matbrz Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      AD's drug- Venlafaxine
      Been thinking lately of trying low dose Amisulpride, I read that in low doses it works differently - it enhances dopamine, it can work for depression and there were studies in which it showed some improvement with tinnitus specially combined with Hydroxyzine. Any experiences/opinions?
       
    5. PrimateSummer
      Ape-like

      PrimateSummer Member

      Location:
      From England. Living in Spain.
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Ear infection
      I also have depression and anxiety; I am on an anti-depressant called Fluoxetine, I have been on it for many years. It helps me to manage my depression and anxiety, while not effecting my tinnitus.
       
    6. AUTHOR
      AUTHOR
      matbrz

      matbrz Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      AD's drug- Venlafaxine
      @PrimateSummer thanks for your reply, it's so strange with tinnitus, and how it affects us differently.

      I tried fluoxetine and it caused an instant spike - luckily it decreased after few days. As my tinnitus started from similar drug - Effexor - I'm afraid I can't touch any of them, I noticed there is something in increased serotonin level that makes my tinnitus louder. Same story with MDMA, as I read the article claiming it can be a potential drug for tinnitus I tried it and got a spike, went to baseline after "trip". There are few stories of SSRI induced tinnitus, I' m curious if those people have similar experiences.
       
    7. PrimateSummer
      Ape-like

      PrimateSummer Member

      Location:
      From England. Living in Spain.
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Ear infection
      Ah sorry to hear that.
      Yes I think it's interesting how each person's tinnitus can be affected differently by different things.
      I think one main thing I found is that if I go into a situation thinking that it will make my tinnitus worse, it usually does. :)
       

Share This Page

Loading...